72.8K members
1.2M posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Letrozole and severe side effects

5 REPLIES 5
Guest user
Not applicable

Re: Letrozole and severe side effects

I took Tamoxifen for 5 yrs and apart from morning sickness during the first few months and hot flushes all the way through, I had no real problems.
Like you Letrozole made my joints and legs ache almost from the beginning. After a few months I had other terrible side effects and come off them immediately. I'm now on Arimedex and have no problems at all. Hope you get your medication sorted and feel better soon
Ann_W
Member

Re: Letrozole and severe side effects

Hi janro

I have been taking Letrozole since March and was suffering badly with aching knee joints  my GP gve me Femara instead ( its Letrozole but the original brand) and the aching is not nearly as bad with that neither are the hot flushes. Maybe you can ask for it and see if it lessens the S/Es

 love from Ann

sweetcandy
Member

Re: Letrozole and severe side effects

Hi Janro - I have been on Letrozole now for about 2 months and must agree with you the joint and muscle pain is awful, most mornings I have trouble getting out of bed and have to stand until I get use to the pain before I can move otherwise I would fall, the soles of my feet especially hurt when I get out of bed, some days I feel like I have a bad case of the flu, ache all over.

 

Hot flushes are also bad and I'm loosing my hair, next appointment will speak to the surgeon, like you can't stand the pain.

 

Sorry I have nothing positive to say to you, just wanted you to know your not alone, hope you feel better soon

kitten_mad
Member

Re: Letrozole and severe side effects

Hi - I was also on Letrozole but had unbearable pain in my lower back, I got to the stage where I just could not tolerate it anymore. They let me come off of it for a month and I felt fantastic - almost normal! I then got changed on to Anastrozole and have had hardly side effects on that. I think it is well worth asking it you can change tablets again, if you are in such pain. Hope you get it sorted out soon, and sorry that no one else replied to your thread!

K M x

Janet_BCC
Member

Re: Letrozole and severe side effects

Hi janro

 

I'm sorry you haven't had any replies yet.  While you are waiting for other members to respond to your post you may find it helpful to talk things over with one of our helpliners.  The opening times are 9-5 on weekdays and 10-2 on Saturdays.

 

Very best wishes

 

Janet

BCC Moderator

Guest user
Not applicable

Letrozole and severe side effects

I have been taking Letrozole for 6 months and prior to this I was on Tamoxifen for 13 months. I had no problems with Tamoxifen but had to stop taking it due to a pulmonary embolism. The Letrozole seems to be giving me the most awful joint pains to the point where I can't get in and out of the bath or a chair without help.The hot flushes are bearable but not the aches and pains! I don't want to stop the treatment because of the good long term effects.

Is anyone else experiencing this or have any ideas?